Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increasing Alkaline Phosp
Oct 13, 2007

I am a 55 yr old female on Atripla since Jan 2007. CD4 is 303, 18%, VL undetectable. I also have rheumatoid arthritis. Aside from Atripla I am taking Celebrex 100 mg bid, Plaquenil 200 mg bid, Calcium 1200 mg + Vit D1000 u, Fosamax 35 mg wk (just started) Prilosec daily, Zetia 10 mg daily (the Atripla drove my cholesterol way up). My alkaline phos is slowly creeping up and is now 137. Had a heat denaturation done and it is 97. FYI: This is the first time in 2 yrs my RA has been under control and only meds I can take. Any words of wisdom. Am concerned about the rest of my LFT's increasing.

Response from Dr. Henry

The serum alkaline phosphatase is a non-specific marker for bone or liver disease and sometimes other conditions. It increases in conditions like obstructive liver disease. OI observe mild elevations fairly frequently in my HIV+ patients and they generally don't evolve or indicate any serious conditions. A wide range of medications or liver irritants (like alcohol or fatty liver) can cause increases in the alkaline phosphatase. The alkaline phosphatase result is usually interpreted in combination with other liver function tests. Your elevation is quite mild (normal in many labs goes up to 120). Your HIV meds are generally well tolerated by the liver. KH



Previous
Sweats
Next
suppliments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement